Hail, Bedford
- When
- May 2, 9:00 AM CST
- Where
- Bedford County, Shelbyville Arpt
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.183, -87.750
EMA reported penny size hail.
15 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 2, 8:15 AM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 915 AM CDT FRI MAY 2 2003 SHOWERS AND STORMS APPEAR TO BE IN CONJUNCTION WITH A FRONTAL BOUNDARY THAT IS POSITIONED ROUGHLY ALONG THE MS AND OHIO RIVERS. THIS BOUNDARY WILL PUSH SLOWLY SOUTHWARD TODAY AND WILL PROVIDE SOUTHERN AREAS WITH THE STRONGEST AFTERNOON STORMS. MODELS INDICATE FURTHER DESTABILIZATION AGAIN TODAY ACROSS THE MID STATE SO THE SOUTHWARD SWEEPING BOUNDARY AND ANY RESIDUAL BOUNDARIES WILL SERVE AS A FOCUS FOR ADDITIONAL CONVECTION TODAY. AFTERNOON CAPE VALUES WILL AGAIN INCREASE TO AS HIGH AS 1500-2000 J/KG ACROSS THE SOUTH AND GENERALLY NEAR 1000 J/KG ACROSS THE NORTH. CURRENT FORECAST IS IN GOOD SHAPE WITH 50 TO 60 PERCENT POPS. OTHERWISE...WILL UPDATE ZONES LATER THIS MORNING WHEN THE NORTHWESTERLY WIND SHIFT BECOMES MORE EVIDENT. 21 .BNA...NONE.
TNZ005>011-022>034-056>066-075>080-093>097-031030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT FRI MAY 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP IN MIDDLE TENNESSEE THIS MORNING AND AFTERNOON. SOME OF THESE THUNDERSTORMS MAY REACH SEVERE LIMITS WITH DAMAGING WIND AND LARGE HAIL. THE STORMS ARE EXPECTED TO DISSIPATE LATE THIS AFTERNOON AFTER A COLD FRONT PASSES. ONLY A FEW SHOWERS ARE EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SERIES OF DISTURBANCE MOVING OUT OF THE PLAINS WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA SUNDAY THROUGH TUESDAY. THIS MAY BRING ANOTHER POSSIBILITY OF SEVERE WEATHER TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE ON ALERT STATUS FOR POSSIBLE ACTIVATION LATER TODAY. 07
The national radar mosaic for the moment the first event began.
15 hail, 1 thunderstorm wind. Local standard time, as filed.
EMA reported penny size hail.
Spotter reported penny size hail between Shelbyville and Wartrace.
Law enforcement reported golf ball size hail.
911 operator reported penny size hail.
Local law enforcement reported golf ball size hail.
EMA reported baseball size hail.
Quarter size hail reported.
Quarter size hail reported.
Half dollar size hail reported.
Golf ball size hail reported.
Penny size hail observed.
Nickel size hail observed.
Penny size hail observed.
Half dollar size hail observed.
EMA reported trees down and minor roof damage to 2 homes.
EMA reported golf ball size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2003Every state in 2003This day in weather historyWarnings in Tennessee, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354876, 5354877, 5355673, 5355674, 5355751, 5355756, 5355753, 5355752, 5355755, 5355754, 5356051, 5355388, 5355757, 5355387, 5355389, 5355390.